Alert archive / Washington / Flash Flood Warnings in 2012
Flash Flood Warning 6, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at Jul 17, 2012, 6:49 PM PDT for Yakima County, Washington. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2012, 6:49 PM PDT (01:49 UTC)
- Expired
- Jul 17, 2012, 7:45 PM PDT
- In force
- 56 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Flood severity
- None
County Yakima County, WA
The radar
The Pendleton radar (KPDT), 164 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 1.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
153
WGUS56 KPDT 180149
FFWPDT
WAC077-180245-
/O.NEW.KPDT.FF.W.0006.120718T0149Z-120718T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
649 PM PDT TUE JUL 17 2012
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL YAKIMA COUNTY IN SOUTH CENTRAL WASHINGTON...
* UNTIL 745 PM PDT
* AT 642 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 15 MILES SOUTH OF WHITE SWAN...
OR 20 MILES SOUTHWEST OF TOPPENISH...MOVING NORTH AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PENDLETON.
&&
LAT...LON 4639 12112 4644 12076 4639 12040 4609 12031
4607 12103
$$
MCW2 follow-up statements
234
WGUS76 KPDT 180217
FFSPDT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
717 PM PDT TUE JUL 17 2012
WAC077-180245-
/O.CON.KPDT.FF.W.0006.000000T0000Z-120718T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAKIMA WA-
717 PM PDT TUE JUL 17 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM PDT FOR SOUTH
CENTRAL YAKIMA COUNTY...
AT 712 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED 9 MILES SOUTHEAST OF WHITE SWAN...OR 17 MILES SOUTHWEST OF
TOPPENISH...MOVING NORTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARRAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PENDLETON.
&&
LAT...LON 4639 12112 4644 12076 4639 12040 4609 12031
4607 12103
$$
MCW401
WGUS76 KPDT 180238
FFSPDT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
738 PM PDT TUE JUL 17 2012
WAC077-180246-
/O.EXP.KPDT.FF.W.0006.000000T0000Z-120718T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAKIMA WA-
738 PM PDT TUE JUL 17 2012
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM PDT FOR SOUTH
CENTRAL YAKIMA COUNTY...
THE SLOW MOVING THUNDERSTORM WITH HEAVY RAIN THAT PROMPTED THE FLASH
FLOOD WARNING HAS WEAKENED AND MOVED OUT OF THE AREA. THERE WILL BE
ADDITIONAL THUNDERSTORMS TONIGHT THAT ARE CAPABLE OF PRODUCING VERY
HEAVY RAIN IN YAKIMA COUNTY.
LAT...LON 4639 12112 4644 12076 4639 12040 4609 12031
4607 12103
$$
MCWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:25 PM PDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 17, 2:25 PM PDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
225 PM PDT TUE JUL 17 2012
CORRECTED AVIATION DISCUSSION
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...AN UPPER LOW OVER
EXTREME NORTHWEST CALIFORNIA WILL REMAIN IN PLACE THROUGH WEDNESDAY
NIGHT. THIS SYSTEM NOW LOOKS TO BEGIN TO SHIFT NORTH AND OPEN
THURSDAY, THEN BEGIN TO KICK NORTHEAST THURSDAY NIGHT. THIS SYSTEM
WILL CONTINUE TO PUMP MOIST, UNSTABLE AIR INTO THE PACIFIC NORTHWEST
THROUGHOUT THIS PERIOD. THE MOISTURE LEVELS WILL DEEPEN SLIGHTLY ON
THURSDAY AS THE FLOW PULLS IN REMNANT MOISTURE FROM TROPICAL STORM
FABIO. PERIODS OF ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE
TO OCCUR THROUGH THE PERIOD. SINCE THE AIR MASS OVER THE REGION WILL
CONTINUE TO BE UNUSUALLY MOIST, SOME OF THESE STORMS COULD PRODUCE
VERY HEAVY RAIN IN SHORT PERIODS OF TIME. THEREFORE WILL EXTEND THE
CURRENT FLASH FLOOD WATCH INTO FRIDAY MORNING. SMALL HAIL AND GUSTY
WINDS MAY ALSO BE PRODUCED BY STRAY STORMS. EXPECT OVERNIGHT TEMPS
TO BE MILD, WHILE HIGH TEMPS WILL BE WARM THOUGH SOME AREAS MAY BE
COOLER THAN EXPECTED DUE TO OCCASIONAL CLOUD COVER. 90
.LONG TERM...FRIDAY THROUGH MONDAY NIGHT...THE LOW PRESSURE SYSTEM
WILL MOVE THROUGH THE AREA ON FRIDAY...EXITING THE REGION BY FRIDAY
NIGHT. THIS WILL LEAD TO A DECREASE IN THE UNSETTLED CONDITIONS.
WITH A LOW PRESSURE SYSTEM IN SOUTHERN CANADA AND A HIGH PRESSURE
RIDGE TO THE SOUTH...THE REGION WILL BE UNDER A WESTERLY FLOW
THROUGH THE WEEKEND AND INTO THE NEW WEEK. THIS WILL LEAD TO DRY AND
WARM CONDITIONS FOR THE REGION. DMH
&&
.AVIATION...00Z TAFS...THUNDERSTORMS ARE DEVELOPING AGAIN THIS
AFTERNOON AND ARE EXPECTED TO CONTINUE DEVELOP THIS AFTERNOON AND
EVENING. MOST TAF SITES HAVE THE POTENTIAL FOR THUNDERSTORMS WITH
KPDT...KALW AND KPSC BEING THE TAF SITES MORE LIKELY TO SEE THEM.
HAVE INCLUDED VCTS IN THESE LOCATIONS WITH VCSH MENTIONED FOR THE
REMAINING SITES THAT HAVE LOWER CHANCES (THOUGH CAN NOT RULE OUT
THUNDERSTORMS MOVING INTO THOSE AREAS). THESE STORMS WILL CONTAIN
BRIEF VERY HEAVY RAIN WHICH MAY LOWER VISIBILITIES TO THE MVFR
CATEGORY. OTHERWISE... CONDITIONS WILL BE VFR OVER THE REGION
THROUGH THE PERIOD. WINDS WILL BE LESS THAN 15 KTS ACROSS THE
REGION...BUT BRIEF GUSTY WINDS ARE POSSIBLE NEAR THUNDERSTORMS.
STORMS ARE EXPECTED TO DECREASE OVERNIGHT...BUT ARE POSSIBLE AGAIN
TOMORROW AFTERNOON. DMH
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 62 88 62 88 / 30 20 20 30
ALW 67 91 67 91 / 30 20 20 30
PSC 64 93 63 93 / 30 20 20 30
YKM 63 92 61 93 / 30 20 20 20
HRI 63 92 63 92 / 30 20 20 30
ELN 65 92 63 93 / 30 20 20 20
RDM 55 81 53 83 / 40 40 40 30
LGD 58 88 56 88 / 30 30 30 20
GCD 57 88 56 88 / 40 30 30 30
DLS 67 88 66 88 / 30 20 20 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLASH FLOOD WATCH THROUGH FRIDAY MORNING
ORZ041-042-044-049-050-502-503-505>509.
WA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING WAZ024-026>030-520-521.
&&
THREAT INDEX
WEDNESDAY : YELLOW
THURSDAY : YELLOW
FRIDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/84/84Hazardous weather outlook, Jul 17, 2:54 PM PDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
254 PM PDT TUE JUL 17 2012
UPDATED FOR EXTENSION OF FLOOD WATCH
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
181415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
254 PM PDT TUE JUL 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
FLOODING AND THUNDERSTORMS
ALL ZONES
AN UPPER LEVEL LOW PRESSURE SYSTEM SPINNING OFF THE EXTREME
NORTHWEST CALIFORNIA COAST WILL CONTINUE TO PUMP MOISTURE OVER THE
REGION AND SERVE AS THE TRIGGER FOR THUNDERSTORMS. SOME OF THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL
AND THERE IS THE POTENTIAL FOR FLASH FLOODING. PLEASE REFER TO NWS
HAZARD PRODUCT ID PDXFFAPDT FOR MORE DETAILS ABOUT THE FLASH FLOOD
WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FLOODING AND THUNDERSTORMS WEDNESDAY AND THURSDAY
ALL ZONES
THE CURRENT WEATHER PATTERN, WITH THE UPPER LEVEL LOW OVER EXTREME
NORTHWEST CALIFORNIA, WILL PERSIST THROUGH THURSDAY NIGHT. AS A
RESULT, THUNDERSTORMS WILL CONTINUE TO DEVELOP AT TIMES WEDNESDAY
AND THURSDAY. SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN
WITH THE POTENTIAL FOR FLASH FLOODING. THUS THE FLASH FLOOD WATCH
HAS BEEN EXTENDED INTO FRIDAY MORNING. PLEASE SEE NWS PRODUCT
PDXFFAPDT FOR MORE DETAILS. THE LOW WILL MOVE THROUGH THE REGION
FRIDAY AND WILL THEN BE FOLLOWED BY A DRIER WESTERLY FLOW OVER THE
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Local storm report, Jul 17, 3:47 PM PDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
347 PM PDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 3 NE STARKEY 45.26N 118.39W
07/17/2012 E1.00 INCH UNION OR PUBLIC
&&
DCLocal storm report, Jul 17, 4:46 PM PDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
446 PM PDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 15 SE HEPPNER 45.23N 119.30W
07/17/2012 E1.75 INCH MORROW OR PUBLIC
0446 PM HAIL HEPPNER 45.35N 119.55W
07/17/2012 E1.00 INCH MORROW OR TRAINED SPOTTER
&&
DCLocal storm report, Jul 17, 5:29 PM PDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
529 PM PDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 WSW MINAM 45.62N 117.76W
07/17/2012 E1.00 INCH UNION OR PUBLIC
20 MINUTES OF HAIL FELL AROUND 5 PM AND COVERED THE
GROUND. SEVERAL HAIL STONES WERE AT LEAST 1 INCH IN
DIAMETER OR SLIGHTLY LARGER.
&&
DWEBERLocal storm report, Jul 17, 5:44 PM PDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
544 PM PDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1 W WALLOWA 45.57N 117.54W
07/17/2012 E1.00 INCH WALLOWA OR PUBLIC
HEAVY HAIL CURRENTLY FALLING LARGEST HAIL STONES ARE THE
SIZE OF A QUARTER IN DIAMETER WITH SEVERAL PENNY SIZED
HAIL STONES AS WELL. NO SIGNIFICANT WIND TO REPORT WITH
THE THUNDERSTORM.
&&
DWEBERLocal storm report, Jul 17, 6:32 PM PDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
632 PM PDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 11 ESE HEPPNER 45.30N 119.33W
07/17/2012 E1.00 INCH MORROW OR PUBLIC
HAIL THE SIZE OF A QUARTER IN DIAMETER WAS REPORTED WITH
SOME MINOR CREEK FLASH FLOODING AROUND 530 PM.
&&
DWEBERSpecial weather statement, Jul 17, 6:38 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
638 PM PDT TUE JUL 17 2012
WAZ026-520-180245-
EAST SLOPES OF THE WASHINGTON CASCADES WA-KITTITAS VALLEY WA-
638 PM PDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KITTITAS AND
NORTHWESTERN YAKIMA COUNTIES UNTIL 745 PM PDT...
AT 630 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
THORP TO 6 MILES SOUTH OF GOOSE PRAIRIE...AND MOVING NORTHWEST AT 10
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LAT...LON 4702 12034 4665 12099 4683 12148 4687 12152
4689 12153 4693 12147 4697 12147 4705 12139
4712 12141 4715 12138 4715 12131 4721 12132
4723 12136 4726 12129
TIME...MOT...LOC 0138Z 119DEG 18KT 4700 12084 4683 12129
DGWThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:48 PM PDT | Severe Thunderstorm Warning | PDT | Klickitat | 42 min |
| Jul 17, 6:04 PM PDT | Severe Thunderstorm Warning | PDT | Yakima | 56 min |
| Jul 17, 6:32 PM PDT | Flash Flood Warning | PDT | Yakima | 73 min |
| Jul 17, 6:38 PM PDT | Special Weather Statement | PDT | Kittitas | 67 min |
| Jul 17, 6:59 PM PDT | Special Weather Statement | PDT | Yakima | 61 min |
| Jul 17, 7:28 PM PDT | Severe Thunderstorm Warning | PDT | Kittitas | 62 min |
Nearby
Flash Flood Warnings in Washington, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.